By Gary M. White, MD
This patient developed an eczematous rash on the upper chest in the general area of radiation therapy for throat cancer performed 7 months prior.
EPPER is an intense, polymorphic and pruritic eruption occurring after radiotherapy. EPPER stands for Eosinophilic, Polymorphic, and Pruritic Eruption associated with Radiotherapy.
- EPPER can be encountered in many cancers, but more frequently in cervix and breast carcinomas and can occur up to nine and a half months after radiotherapy.
- EPPER usually occurs after telecobalt radiotherapy for primary malignant neoplasia such as cervical cancer, prostate cancer, retroperitoneal cancer, and rectal adenocarcinoma.
A localized or generalized pruritic rash with composed of erythematous papules and plaques is seen. Occasionally, there may be pustules and/or vesicobulla.
Antihistamines, topical corticosteroids or oral corticosteroids as well as ultraviolet B therapy may be helpful. Spontaneous resolution may occur.
EPPER 2 days after the completion of the radiotherapy of the right breast. JAAD February 2007;56, Issue 2, Supplement, Pages S60–S61
A pustular form of EPPER of the scalp 2 days into radiation therapy for a brain tumor. JAAD 2011;65, Issue 2, Pages e51–e53
Homepage | FAQs | Use of Images | Contact Dr. White
It is not the intention of RegionalDerm.com to provide specific medical advice, diagnosis or treatment. RegionalDerm.com only intends to provide users with information regarding various medical conditions for educational purposes and will not provide specific medical advice. Information on RegionalDerm.com is not intended as a substitute for seeking medical treatment and you should always seek the advice of a qualified healthcare provider for diagnosis and for answers to your individual questions. Information contained on RegionalDerm.com should never cause you to disregard professional medical advice or delay seeking treatment. If you live in the United States and believe you are having a medical emergency call 911 immediately.